MAUDE Adverse Event Report: K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE Ø6.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE Ø6.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-06535
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that the mesa small stature spinal system deformity polyaxial screw experienced axial slippage of the rod at l5 post-operatively.Revision surgery has not been performed nor scheduled at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.Initial surgery was performed on (b)(6) 2021.Per additional correspondence, the issue of axial slippage of the rod at l5 postoperatively was confirmed through x-ray, no complications during the initial surgery were reported.X-rays and surgical notes were not provided.Activity level of the patient and bone quality are unknown.Patient did not experience a fall after initial surgery.Revision surgery has not been performed nor scheduled at this time.The mesa small stature surgical technique and device ifu were reviewed: " potential adverse events associated with spinal fusion procedures include, but are not limited to pseudoarthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudoarthrosis, insufficient bone stock, excessive activity or lifting.¿ postoperative: ¿adequately instruct the patient.Postoperative care and the patient¿s ability and willingness to follow instructions are two of the most important aspects of successful healing.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.¿ due to lack of information and device not returned, an exact cause of the reported event could not be determined.Potential causes include: inadequate initial construct, poor patient bone quality and high activity level of patient.

Brand Name
DEFORMITY POLYAXIAL SCREW; SIZE Ø6.5X35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12683938
Report Number3004774118-2021-00324
Device Sequence Number19840560
Product Code NKB
UDI-Device Identifier10888857046948
UDI-Public10888857046948
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-06535
Device Catalogue Number3001-06535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown